Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 89, NWS Memphis, TN

May 25, 2016Crittenden County, Cross County, Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2016, 2:26 PM CDT for Crittenden County, Cross County, Poinsett County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 2:26 PM CDT (19:26 UTC)
Expired
May 25, 2016, 2:43 PM CDT
In force
17 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

715 
WUUS54 KMEG 251926
SVRMEG
ARC035-037-111-252015-
/O.NEW.KMEG.SV.W.0089.160525T1926Z-160525T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT WED MAY 25 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 315 PM CDT

* AT 226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  CHERRY VALLEY...OR 10 MILES SOUTHEAST OF HARRISBURG...MOVING EAST
  AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARKED TREE...LEPANTO...TYRONZA...WEONA JUNCTION...GALILEE...
  OLD WEONA...CASSIDY...DUB...ALTO...WILBETH...PAYNEWAY...BOAT RUN...
  COLTON...STEWART...TWIST...BEASLEY...HEAFER...DECKERVILLE...
  BAY VILLAGE AND NORTHERN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3565 9031 3537 9030 3533 9066 3551 9070
TIME...MOT...LOC 1926Z 257DEG 9KT 3544 9060 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
324 
WWUS54 KMEG 251943
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED MAY 25 2016

ARC035-037-111-251953-
/O.CAN.KMEG.SV.W.0089.000000T0000Z-160525T2015Z/
CROSS AR-CRITTENDEN AR-POINSETT AR-
243 PM CDT WED MAY 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSS...
NORTHWESTERN CRITTENDEN AND SOUTHEASTERN POINSETT COUNTIES IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3565 9031 3537 9030 3533 9066 3551 9070
TIME...MOT...LOC 1942Z 257DEG 9KT 3545 9055 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:42 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 25, 12:42 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1242 PM CDT WED MAY 25 2016

.UPDATE...
Updated to add 18z aviation discussion.

&&

.PREV DISCUSSION... /issued 945 AM CDT WED MAY 25 2016/

UPDATE...
Adjusted pops based on radar and current observations. East
Arkansas may struggle to climb into the lower 80s due to cloud
cover and rainfall. Northeast Mississippi may approach 90 degrees
this afternoon. High resolution short term model guidance isn't as
bullish with redevelopment of thunderstorms this afternoon...but
confidence is not high that we will be rain free after the ongoing
batch. In fact storms in West Arkansas suggest otherwise. New
Zones already sent.

PREV DISCUSSION... /issued 640 AM CDT WED MAY 25 2016/

Skies are partly cloudy across much of the forecast area early
this morning with temperatures mainly in the 60s. There is
currently no rain over the forecast area but an area of
thunderstorms is moving across eastern Oklahoma and into western
Arkansas. These thunderstorms develop Tuesday night ahead of a
nearly stationary boundary which extends from eastern South Dakota
through extreme eastern Colorado and into eastern New Mexico.
These thunderstorms should continue to move east this morning and
eventually make their way into the forecast area. Temperatures
will remain on the warm side today with highs in the mid to upper
80s.

By tonight...more thunderstorms should develop just ahead of the
front and start to move east. Thunderstorm coverage over the
forecast area will be less than during the day but can't rule out
isolated thunderstorms developing during the evening. Temperatures
will remain warm with lows Thursday morning in the mid 60s to
lower 70s.

Thursday looks to be somewhat similar to today as what remains of
the thunderstorms that develop tonight make their way into the
forecast area. Temperatures will also be similar to today with
highs in the mid to upper 80s. Models show a better chance of
thunderstorms developing near the forecast area Thursday night and
Friday as the frontal boundary moves a little further east.

With the frontal boundary remaining well west of the forecast area
there is not much chance of widespread severe weather for today
through Friday. An isolated severe thunderstorm is not out of the
question but the key word here is isolated.

During the holiday weekend, little change in the weather pattern
is expected as the frontal boundary will remain over the central
and southern plains. This will mean a chance of thunderstorms
during the day from Saturday through Tuesday. It does appear that
there will be mainly dry weather during the evening and overnight
hours although an isolated thunderstorm can't be ruled out.
Temperatures will remain warm during the holiday weekend with
highs in the mid to upper 80s and lows in the mid to upper 60s.

ARS

&&

.AVIATION...
18Z TAF cycle

VFR conditions expected to prevail for most of the period except
for a short period at MEM early this afternoon, at TUP Thursday
morning, and in thunderstorms. Scattered showers and
thunderstorms possible at MEM, JBR, MKL this afternoon and
possibly again on Thursday. South winds between 8-11 kts with a
few gusts to 18 kts this afternoon will become light tonight and
increase to 7-9 kts on Thursday.

CJC
&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 25, 3:30 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CDT WED MAY 25 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
330 AM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY ESPECIALLY WEST
OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND
FRIDAY MAINLY WEST OF THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:49 PM CDTSpecial Weather StatementMEGCrittenden41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.